Top
20
Doctor insights on: Norvasc Leg Pain

Share
Dr. Scott Keith
206 Doctors shared insights

Amlodipine Besylate (Definition)

Amlodipine besylate is a diabetes-related agent which is a kind of ...Read more


3

3
My mom is having osteoarthritis and also blood pressure for which she is taking norvasc (amlodipine) 10mg she is having swelling in ankles n leg what shud she do?

My mom is having osteoarthritis and also blood pressure for which she is taking norvasc (amlodipine) 10mg she is having swelling in ankles n leg what shud she do?

Swelling: Leg swelling might be due to the arthritis however that usually only occurs on the side w the arthritis. If both legs are swollen it might be due to other causes including lymphatic probs, cardiac or renal dz. See family doc. Read more

4

4
Resistant BP stays at 160/80 despite micardis 20, bystolic (nebivolol) 10. Norvasc 5-10 mg works but get leg edema. Imdur raises bp to 180. Diuretics? Ckd patient

Resistant BP stays at 160/80 despite micardis 20, bystolic (nebivolol) 10. Norvasc 5-10 mg works but get leg edema. Imdur raises bp to 180. Diuretics? Ckd patient

Diuretics for HTN: Hypertension which is not uncontrolled on 2 drugs often needs a diuretic. There is sometimes fear that diuretics will worsen kidney function, but in fact BP control is especially important for patients with kidney disease. A very low salt diet will help. See "Loop Diuretics are Most Appropriate for Hypertension Treatment in Chronic Kidney Disease" J Am Soc Hypertension 2016. Read more

5

5
Lisinopril causes dry cough, norvasc (amlodipine) severe edema legs currently on losartan but think it's causing GI issues what are thoughts on next move?

Lisinopril causes dry cough, norvasc (amlodipine) severe edema legs currently on losartan but think it's causing GI issues what are thoughts on next move?

Next move: Unusual for losartan to cause gi problems. See Ur doc for full discussion. Frequently a lower dose of a combo of meds can still be effective in treating HBP, while decreasing the annoying side effects. Edema well known side effects of Norvasc (amlodipine). Good luck. Read more

6

6
Lisinopril caused dry cough norvasc severe edema in legs. Cozaar (losartan) causing chest pain and gi issues. What next steps. Clears by cardio and gi Dr.

Lisinopril caused dry cough norvasc severe edema in legs. Cozaar (losartan) causing chest pain and gi issues. What next steps. Clears by cardio and gi Dr.

Options: The next step will be to check your blood pressure whenever possible and get a baseline blood pressure. Lifestyle modifications are critical and they include a low salt diet, no alcohol, at least 7 h of sound sleep/24 h, weight loss if overweight. If this proves indeed to be hypertension there are many other options as far as anti hypertensives and they can be tailored to your other comorbidities. Read more

7

7
Lisinopril, bystolic, (nebivolol) metformin. Pancreatitis 6 days hospital now just Norvasc. Can't sleep, legs ache, Cold, feel anxious. Other recommendations?

Lisinopril, bystolic, (nebivolol) metformin. Pancreatitis 6 days hospital now just Norvasc. Can't sleep, legs ache, Cold, feel anxious. Other recommendations?

Ans: Well the first thing you need to be sure you are doing is hydrating. Drink lots of wTer. This will stimulate your metabolism and you will feel better. Now you have hypertension and diabetes. So be sure ghese are monitored you do not want the blood pressure to be to lie or the blood sugar to go to high Read more

8

8
Could Norvasc (amlodipine) cause thigh muscle swelling and pain?

Could Norvasc (amlodipine) cause thigh muscle swelling and pain?

Unlikely: Lower extremity edema or swelling is seen as a side effect in some people but this starts in the feet and works up from there...It is in general not painful. It is also resistant to diuretics...Which also provides clue that it may be a Norvasc (amlodipine) side effect. Read more

12

12
Can amlodipine besylate be the cause of my leg cramps?

Can amlodipine besylate be the cause of my leg cramps?

Possibly: Amlodipine can deplete nutrients, like coq10 and magneisum, which can cause muscle cramps. Your profile indicates that you are already taking coq10 but it might not be in the form that is best absorbed. Consider changing to ubiquinol. Also consider checking your magnesium level and if low then replete. You should talk to your doctor about other possible causes of leg cramps such circulation issues. Read more

13

13
Woke up with pain in both sides of calfs could it be side affect of amlodipine been on them a week. Cant think what else it could be in both legs.

Woke up with pain in both sides of calfs could it be side affect of amlodipine been on them a week. Cant think what else it could be in both legs.

Amlodipine: Amlodipine might cause your symptom if fluid retention in your legs is present but it would be unusual to be in the legs on waking, generally would be later in the day. Read more

14

14
Perindropil&amlodipine 10/10mg (COVERAM) taking for high BP, having side effect like rashes on leg called psorisis. Is it serious?

Perindropil&amlodipine 10/10mg (COVERAM) taking for high BP, having side effect like rashes on leg called psorisis. Is it serious?

Are you sure: I looked up the possible side effects of this combination drug and did not see psoriasis. You might want to contact the makers of the drug since it a brand and see if this is true. It may be unrelated or from another drug you are taking Read more

15

15
I take 5mg amlodipine, coversyl Plus HD & 25 mg Atenolol. Terrible burning in legs. If Dr. Takes me off amlodipine, do we need to replace it?

Not necessarily: Amlodipine often causes edema, or swelling, of the feet and ankles, that can be severe. Whether or not it needs to be replaced will depend on your blood pressure readings once it has been stopped. If your symptoms improve off the drug, but you still need BP control, there are a host of other possible agents to try. Read more

16

16
Take 5mgs Amlodipine, Coversyl HD Plus & Atenolol 25mgs 2xdaily. Burning legs from Amlodipine. Can I stop the Amlodipine?

Take 5mgs Amlodipine, Coversyl HD Plus & Atenolol 25mgs 2xdaily. Burning legs from Amlodipine. Can I stop the Amlodipine?

Amlodipine?: I am not advising you to stop the amlodipine. This is not a common side effect of this medication. I fyou suddenly stop your medicine, your bP can rebound to high and dangerous levels. Call your prescribing physician. Read more

17

17
Dr. & I think Amlodipine is the cause of my burning legs/ankles. He says I can abruptly stop the Amlodipine, Pharmacist says 'no' Do I wean or not?

Dr. & I think Amlodipine is the cause of my burning legs/ankles. He says I can abruptly stop the Amlodipine, Pharmacist says 'no' Do I wean or not?

Amlodipine: Amlodipine can cause swelling and symptoms in the lower legs and ankles. We generally don't wean amlodipine as rebound isn't usually a problem with calcium channel blockers. If your bp isn't controlled without amlodipine then another drug might be considered when stopping it. Read more

18

18
Burning, no swelling in legs & feet. Is progressing. Dr. thinks it's the Amlodipine, but could it be Erythromelalgia?

Burning, no swelling in legs & feet. Is progressing. Dr. thinks it's the Amlodipine, but could it be Erythromelalgia?

Must consider: Amlodipine is known to cause burning sensation in legs & feet. Erythromelalgia (EM) is relatively rare, but possible, esp. For your gender & age group. Some simple blood tests can be run to begin ruling out EM. Adjustment of meds may be in order. Further discussion with your doctor is in order. Read more

19

19
Can amlodipine cause calf muscle aches in both legs as a side affect as woke up with both legs hurting like.? Any advice appreciated.

Can amlodipine cause calf muscle aches in both legs as a side affect as woke up with both legs hurting like.? Any advice appreciated.

No: That is not a side effect of amlodipine. Doses > 5 mg often cause swelling however. The usual way to rule out a side effect is: stop the drug; wait for the index symptom to resolve. Reintroduce the drug. If the side effect promptly returns, they may be related. Most likely you have leg pain of muscular or arthritic origin that coincidentally flared when you began the new medication. Read more

Dr. Tanya Russo
326 Doctors shared insights

Norvasc (Definition)

Norvasc is a diabetes-related agent which is a kind of ...Read more


Dr. Nolan Segal
1,126 Doctors shared insights

Leg Pain (Definition)

Pain in lower ...Read more